Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 186, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 15, 2006, 5:02 PM EDT for Burke County, Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2006, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 15, 2006, 6:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
The radar
The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 152104
SVRCAE
GAC033-152200-
/O.NEW.KCAE.SV.W.0186.060715T2102Z-060715T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
502 PM EDT SAT JUL 15 2006
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 600 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR THE
BURKE AND JEFFERSON COUNTY LINE AND MOVING EAST NEAR 15 MPH
AND TOWARD THE VIDETTE AND ROSIER AREA.
* THE SEVERE THUNDERSTORM WILL AFFECT THE
VIDETTE AND ROSIER AREA OF WESTERN BURKE COUNTY.
EXPECT WIND GUSTS OF 60 MPH WITH THIS THUNDERSTORM.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3315 8227 3308 8229 3298 8228 3292 8211
3313 8207
$$
RJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:13 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 15, 2:13 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 213 PM EDT SAT JUL 15 2006 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... AIRMASS MODERATELY UNSTABLE THIS AFTERNOON AHEAD OF A MID LEVEL SHORT WAVE WHICH IS STILL LOCATED WEST OF THE MOUNTAINS. MODELS CONSISTENT IN BRINGING THE SHORT WAVE ACROSS THE AREA OVERNIGHT. EXPECT AFTERNOON CONVECTION TO LINGER INTO THE NIGHTTIME HOURS AS SURFACE TROUGH CROSSES THE FORECAST AREA. WILL KEEP CHANCE OF SHOWERS/TSTMS OVERNIGHT. BY 12Z SUNDAY, TROUGH SHOULD BE JUST SOUTH OF THE AREA WITH WINDS SHIFTING NORTHERLY. PH2O WILL BE DECREASING FROM THE NORTH. WILL KEEP SLIGHT CHANCE OF CONVECTION SUNDAY AFTERNOON ACROSS MY SOUTHERN AREAS WITH SURFACE TROUGH OF LOW PRESSURE SO CLOSE. DRY FORECAST SUNDAY NIGHT THROUGH MONDAY NIGHT AS HIGH PRESSURE TAKES HOLD ONCE AGAIN. TEMPS REMAIN ABOVE NORMAL THROUGH THE PERIOD. GFS MOS APPEAR TO BE TOO HIGH FOR MAX TEMPS. WENT WITH A BLEND OF FWC AND NAM MOS. && .LONG TERM (TUESDAY THROUGH SATURDAY)... BROAD EAST-WEST ORIENTED UPPER RIDGE HOLDS ACROSS THE SOUTHERN STATES THROUGH THE PERIOD. IN THIS SUMMER-TIME PATTERN IT/S HARD TO GET A COLD FRONT THIS FAR SOUTH. WILL PROBABLY SEE DEVELOPMENT OF LEE SIDE TROUGH AS FOCUS FOR CONVECTION. ANY CONVECTION SHOULD BE DIURNALLY DRIVEN. TEMPS SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE MID-UPPER 90S AND LOWS IN THE LOW/MID 70S. && .AVIATION... TYPICAL SUMMERLIKE WEATHER TODAY WITH SCATTERED TO BROKEN DIURNAL CU...AND SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED IN THE AFTERNOON AND EVENING. SURFACE BOUNDARY COMING THROUGH OVERNIGHT. DRIER AIR SUNDAY WILL PREVENT SIGNIFICANT CONVECTION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 10/31
Hazardous weather outlook, Jul 15, 5:14 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 514 AM EDT SAT JUL 15 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 160745- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 514 AM EDT SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. AN ISOLATED SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 15, 4:14 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
414 PM EDT SAT JUL 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 7 SE LINCOLNTON 33.72N 82.39W
07/15/2006 LINCOLN GA PUBLIC
NUMEROUS TREES DOWN AT THE ROCKY BRANCH GOLF COURSE.
0330 PM TSTM WND DMG 6 S SALUDA 33.91N 81.77W
07/15/2006 SALUDA SC EMERGENCY MNGR
SEVERAL TREES DOWN ON HIGHWAY 121 SOUTH AND CHAPPELLS
FERRY ROAD.
&&
MILLERLocal storm report, Jul 15, 4:23 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
423 PM EDT SAT JUL 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG AUGUSTA 33.46N 82.00W
07/15/2006 RICHMOND GA PUBLIC
POWER POLE AND TREE SNAPPED ON APRICOT LANE AT THE
AUGUSTA NATIONAL HILLS SUBDIVISION.
&&
WELLSLocal storm report, Jul 15, 5:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
501 PM EDT SAT JUL 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG RED BANK 33.93N 81.23W
07/15/2006 LEXINGTON SC PUBLIC
PUBLIC REPORTED SEVERAL LARGE TREE LIMBS DOWN AT THE
SANDY SPRINGS COURT.
0427 PM TSTM WND DMG AUGUSTA 33.46N 82.00W
07/15/2006 RICHMOND GA PUBLIC
SEVERAL TREES DOWN AT THE NATIONAL HILLS SUBDIVISION.
0419 PM TSTM WND DMG 5 ESE BELVEDERE 33.52N 81.85W
07/15/2006 AIKEN SC COUNTY OFFICIAL
NUMEROUS TREES AND POWER LINES DOWN BETWEEN AIKEN AND
NORTH AUGUSTA OFF US 1 IN THE LANGLEY AREA.
0350 PM TSTM WND DMG EDGEFIELD 33.79N 81.93W
07/15/2006 EDGEFIELD SC COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTYWIDE.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:50 PM EDT | Severe Thunderstorm Warning | CAE | Lincoln | 25 min |
| Jul 15, 4:08 PM EDT | Severe Thunderstorm Warning | CAE | Richmond | 37 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.